Acheing arms and legs

Acheing arms and legs

Hi everyone, I wondered if anyone can advise why I still might be feeling achey. I had thyroid cancer in may and had a complete thyroidectomy. I have been having bloods taken every 6 weeks and an increase in levo. My tsh was 14 the first time, 9 the 2nd and last week has come back as 1.1 so endo has decided to leave me on 150 a day until xmas. Is it normal for me to still feel achey. And will this get better over next few weeks?. I have been on the 150 now for 7 weeks. I will add my recent blood results

Thx in advance

Sam x

10 Replies

oldestnewest
  • Unfortunately, some people take a while when on on levothyroxine to feel better and as dose is increased they should begin to improve. Unfortunately doctors/endos only look at the TSH and as yours is 'good' believe you are on sufficient.

    My personal opinion, and I have a thyroid gland, is that people who have no thyroid gland should have some T3 added to their T4.

    Endocrinologist/doctors seem to be completely unaware that the aim is to relieve all clinical symptoms but they seem to be fixed upon the whereabouts of the TSH.

    TSH is from the pituitary gland which rises when thyroid gland is struggling. Besides they appear nowadays to have no knowledge of the disabling symptoms and the aim is to relieve all of them. This can only be achieved by being on the optimal dose of whatever thyroid hormones suit our bodies, be it T4, T4/T3, NDT, or T3 only but in the UK they have restricted us to levothyroxine alone.

    Your FT4 is a little high and your FT3 could be higher but if you took your dose before the blood test the results could be skewed a little.

    All blood tests have to be at the very earliest, fasting (you can drink water) and allow a gap of 24 hours between your last dose and test. If not the results can be skewed.

    Ask for B12, Vit D, iron, ferritin and folate to be checked. Deficiencies can also cause symptoms.

  • As I understand it, having sufficient circulating T3, and the ability to use it, is required for muscles to relax.

    Various factors are said to affect the conversion of T4 to T3, and the T3's utilisation. The liver is a major site for conversion, and needs to be as healthy as possible and well-fuelled, for which fruit is said to be the best option. Seed/vegetable oils are said to block the utilisation of T3.

    Myopathy is another possibility, and a CK blood test would be advised.

  • Well, your TSH might be very pretty, but your FT4 is well over-range, and your FT3 is less than mid-range. You have a conversion problem. And the answer to that is not to keep increasing the T4, because it will just convert to rT3, but to lower the levo and add some T3 to it. However, that is getting very difficult to do, due to the price of T3 and the ignorance of endos.

    Another possibility it to try and find out why you have a conversion problem. But, if your endo doesn't even recognise that there is a problem, he's not going to do that. So, it's down to you, I'm afraid.

    First of all, get your nutrients tested: vit D, vit B12, folate and ferritin. These are probably low and need to be optimal for your body to be able to use thyroid hormone. So, ask your doctor to test them, and then put the results on here for people to comment on. Low nutrients will also be causing symptoms, so a good thing to get them seen to.

    Also, have you had your antibodies tested? Another reason for bad conversion, is have Hashi's. So, you need to know about that, too. :)

  • Thank you 😊 I do have some t3 which a friend of mine picked up whilst on holiday in Greece. Could you recommend what to drop levo by and how much t3 to take. I just want to hurry up and feel better 😕 Currently on 150 levo per day

  • You cannot hurry up and feel better. It all takes time. Slow and steady wins the race, is a most apt motto for hypos! :)

    If I were you, I would drop the T4 by 25 mcg and add in 6.25 mcg T3. Increase the T3 by 6.25 mcg every two weeks until your reach 25 mcg, then hold for six weeks and retest.

  • Hi, I have been taking t3 for 4 days now 6mg and dropped levo from 150 to 125 but pains are quite bad in buttocks and arms and laid in bed til 4 this morning unable to sleep. Do you think this is my body adjusting to the new dosage and should I perservere 😬😬 many thx

  • I'm afraid 4 days isn't really long enough to feel improvements. Hormones don't act instantly, they're not aspirins. They need time to build up and undo the damage that has been done. You most certainly should persevere and be patient. :)

  • Seems to have got worse rather than better 😕 Numb feeling going all the way down leg and feeling quite anxious. Feel worse now than when I was just taking levo by itself. Soo frustrating 😢 X

  • I don't think it's anything to do with the T3. I've never heard of it having that effect before. Have you had your B12 tested?

  • Not yet, was going to try this new combo for 6 weeks then pay to have full bloods done x

You may also like...